| Home | E-Submission | Sitemap | Contact Us |  
J Neurocrit Care 2012;5(1): 30-32.
Olanzapine-Induced Hypoglycemic Encephalopathy:A Case Report
Hyo Jeong Kim, MD, Dong Wook Kim, MD, Dong Joo Yun, MD, Gun-Sei Oh, MD and Sang Hyun Jang, MD
Department of Neurology, Eulji University College of Medicine, Daejeon, Korea
ABSTRACT
Antipsychotic medications are associated with increased risks of metabolic abnormalities. We present a 44-year-old woman with underlying bipolar disorder who had been treated with atypical antipsychotics, olanzapine. After taking 50 mg olanzapine to commit suicide, she developed altered mentality. The serum glucose level was 15 mg/dL and she was treated with glucose infusion immediately. Brain MRI findings were compatible with hypoglycemic encephalopathy. Olanzapine may induce serious hypoglycemia, even in the absence of any risk factors of hypoglycemia.
Key Words: Hypoglycemic encephalopathy · Olanzapine · Diffusion-weighted image
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
CrossRef TDM  CrossRef TDM
  E-Mail
Share:      
METRICS
1,811
View
26
Download
Antibiotics Induced Seizures and Encephalopathy  2018 June;11(1)
Methyl Bromide-Induced Reversible Encephalopathy  2011 June;4(1)
Editorial Office
88, Olympic-ro 43-gil, Songpa-gu, Seoul, Korea
TEL : +82-2-3010-3440    FAX : +82-2-474-4691    E-mail : office@e-jnc.org

Copyright© Korean Neurocritical Care Society.                Developed in M2PI